MAUDE Adverse Event Report: MEDELA LLC SWING MAXI; PUMP, BREAST, POWERED

MEDELA LLC SWING MAXI; PUMP, BREAST, POWERED
Model Number 101043614
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 12/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, the customer alleged via email to medela llc that she was having charging issues with her swing maxi breast pump.It was working very well but now has to charge it every 2 pumping sessions.She additionally alleged that her breast pump was not pulling as effectively as it was before.She has an increased supply and has developed mastiti.
 
Additional Manufacturer Narrative
The customer called customer service on (b)(6) 2022 and went over troubleshooting with the customer service rep including; verifying there was no milk backup; disassembling, inspection, cleaning and reassembling kit and tubing; verifying correct breast shield size.The customer was sent a replacement pump and return of her original pump was requested for testing/evaluation.In follow up with a complaint handler on (b)(6) 2022, the customer indicated that she developed mastitis on (b)(6) 2021 and was prescribed an antibiotic.She stated her mastitis is clearing up and she is almost finished taking her antibiotic.She has not yet followed up with customer service.Based on the results of our internal investigation (reference number (b)(4)), it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4) for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However in this case, the mother's mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.

Brand Name
SWING MAXI
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry, il
Manufacturer Contact
dave kurudza
1101 corporate drive
mchenry, il 
4358316
MDR Report Key13451124
Report Number1419937-2022-00005
Device Sequence Number14419976
Product Code HGX
UDI-Device Identifier00020451436142
UDI-Public020451436142
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K210759
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101043614
Device Catalogue Number101043614
Device Lot Number0000033510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Initial Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale